MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Model Number 21625000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref # (b)(4): pending further investigation results.A final report will be submitted once investigations are complete.
 
Event or Problem Description
On 07-dec-2022: on unknown date (best estimate: (b)(6) 2022) charging unit melted in the back.The charger had burn marks and the plastic was melted.No harm was done to the patient and no visit to a doctor.Awaiting further information.
 
Additional Manufacturer Narrative
Manufacturer's ref # (b)(4): on 23-dec-2022: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.No investigation done on the actual device.Trended case investigation results: the returned apollo 5.3 charger is returned because the usb-c connector is broken down.The returned device has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.The clinical investigation concluded: clinical conclusion on the case is that, even though unpleasant, risk of high temperature and burn are mitigated by extensive safety testing according to standards according to master risk list.It is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigations are complete.This report is final.On 07-dec-2022: pending further investigation results.A final report will be submitted once investigations are complete.
 
Event or Problem Description
On 23-dec-2022: several attempts to get more information.No information received.On 07-dec-2022: on unknown date (best estimate: 01-nov-2022) charging unit melted in the back.The charger had burn marks and the plastic was melted.No harm was done to the patient and no visit to a doctor.Awaiting further information.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15938340
Report Number3005650109-2022-00078
Device Sequence Number6219654
Product Code OSM
UDI-Device Identifier05708296200061
UDI-Public05708296200061
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown